Monday, October 20, 2008

overeating, fasting, health, self esteem and vanity

That's a long title isn't it? But it pretty much sums up all the issues that I am struggling with regarding certain silly medicine that is making me gain weight. I am overeating which in my OCD/scrupulous mind means that I do not have self control/practice mortification as I should plus when I look at myself in the mirror and ( probably exaggerating ) feel bad for being "fat" I feel that I am being vane, and when I am walking around the mall I feel jealous of all the thin, blond, blue eyed girls which makes me feel stupid for being so insecure, and all this combined makes me come to the edge of depression.. which makes me feel weak.

so by the end of the day I end up thinking "I am such a stupidly insecure vane fat weak sinner !"

wow, talk about low self esteem!

But voicing it in this little blog is actually helpful. When I voice it I laugh a little because it is so exaggerated and over the top. And then I can claim reality.

I am the Beloved of God and my body is the temple of the Holy Spirit. I will take care of my body the temple of the Holy Spirit by exercise and eating healthy. I will do this not to be "attractive" or to seek attention, but to let the beauty of my soul reflect in my body. I will not let my body become an idol. The Lord is the only God I will worship.

Claiming being the Beloved of God clears out the insecurity.
When I use words as "I will " I become empowered to change myself and no longer feel weak.
And all this help my self esteem, and because it is the Truth it brings me closer to Him.

This sounds very "Dr. Phil-ish" but it is working for me. Thought I would share. :)

3 comments:

JoannaB said...

I was thinking about this the other day because some days when I look in the mirror I don't like what I see but then I decided that this is just what the 'enemy' wants me to see and started making the best of a bad job and started to feel a bit better about myself - having said that I could do with losing the 4lbs I've put on!! I also gave all the clothes that 'don't do me any favours!' to the charity shop! Including all those 'too tight tops'.

Jackie Parkes said...

Can relate to weight gain due to meds! Keep exercising which makes you feel good as well....

Rosario said...

Thanks for the comments. Right now I am slowly getting of the medicine that is causing the trouble... I've put on more than six pounds in the last month!! Aaargghh!

Its hard to balance being pro-active about it against obsessing about it... (numbers & OCD and a worrying subject...not a good mix!)